MAUDE Adverse Event Report: INION OY INION FREEDOMPIN¿

INION OY INION FREEDOMPIN¿
Model Number 1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
71-year-old female patient with underlying diseases including hypertension grade 2, type 2 diabetes mellitus, mild anaemia, sjögren's syndrome and pericardial effusion underwent internal fixation operation of a displaced trimalleolar ankle fracture with two metal hollow screws (unknown manufacturer) and one inion freedompin (opk-15k2, inion freedompin¿ kit ø1.5 mm) in (b)(6) 2025.The patient was discharged successfully from the hospital after the operation.Approximately 2 weeks later the patient was readmitted to hospital due to poor postoperative wound healing.Debridement and removal of metal internal fixation were performed, the inion freedompin was left in place.According to the information received, no bacterial cultures were taken from the wound and no antibiotic treatment was given.The wound healed after debridement and metal fixation removal.The fracture has been healing well.
 
Additional Manufacturer Narrative
According to the surgeon, the most probable cause of the patient's impaired postoperative wound healing was related to patient-related factors (underlying diseases) combined with long surgical time and massive trauma.Particularly type 2 diabetes mellitus, hypertension, anaemia and pericardial effusion are all known to compromise vascular function, immune response, and tissue regeneration.No bacterial infection was confirmed (no cultures taken) but the presence of these comorbidities provides a plausible explanation for delayed healing.Therefore, the wound complication is considered predominantly patient-related rather than device-related.In the batch record review, it was verified that there was no other complaints or nonconformities related to the product lot.Final release documentation of opk-15k2 lot 2411001 was reviewed.Sterilization dose and dimensional and mechanical properties of the lot were within the specification and product packaging was according to specification.There was no customer complaints or nonconformities of sterility issues related to the sterilization lot where the product belonged.Although there is no implication that inion freedompin was contributed to the poor wound healing, based on the facts that the wound healed after debridement and removal of metal implants while inion freedompin was left in place and that the surgeon has attributed the event primarily to patient-related factors and surgical complexity, the event involved a serious injury, defined by the need for surgical debridement and removal of metal internal fixation.Because inion freedompin was part of the fixation construct and because the contribution of the inion freedompin cannot be definitely ruled out with the information available, this event will be reported to the fda to ensure compliance with the reporting requirements.

Brand Name
INION FREEDOMPIN¿
Common Device Name
PIN
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key21959226
Report Number3003407235-2025-00006
Device Sequence Number18460077
Product Code HTY
UDI-Device Identifier06438408012341
UDI-Public06438408012341
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberOPK-15K2
Device Lot Number2411001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE 2.5MM METAL HOLLOW SCREW, UNKNOWN MANUFACTURER; TWO 4.0MM METAL HOLLOW SCREWS,UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale